Alert archive / Connecticut / Freeze Warnings in 2014

Freeze Warning 2, NWS New York, NY

April 16, 20144 counties in Connecticut; 4 counties in New York; 4 counties in New Jersey

NWS New York, NY issued this freeze warning at Apr 16, 2014, 3:41 PM EDT for 4 counties in Connecticut; 4 counties in New York; 4 counties in New Jersey. It took effect at Apr 17, 2014, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2014, 3:41 PM EDT (19:41 UTC)
In effect from
Apr 17, 2014, 2:00 AM EDT
Expired
Apr 17, 2014, 7:44 AM EDT
In force
6 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Essex County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 61 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2014-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2014-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -234 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-234 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WWUS71 KOKX 161941
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
341 PM EDT WED APR 16 2014

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

NJZ006-NYZ072-074-075-176>179-162045-
/O.CAN.KOKX.FZ.A.0001.140417T0600Z-140417T1400Z/
HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
341 PM EDT WED APR 16 2014

...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS CANCELLED THE FREEZE
WATCH.

LOWS TONIGHT ARE EXPECTED TO BE IN THE MID 30S.

$$

CTZ009>012-NJZ004-103>108-NYZ069>071-073-078>081-171400-
/O.UPG.KOKX.FZ.A.0001.140417T0600Z-140417T1400Z/
/O.NEW.KOKX.FZ.W.0002.140417T0600Z-140417T1400Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
341 PM EDT WED APR 16 2014

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT THURSDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...SUFFOLK COUNTY...PORTIONS OF NORTHEAST NEW
  JERSEY...ROCKLAND AND WESTCHESTER COUNTIES...AND COASTAL
  CONNECTICUT.

* HAZARDS...FREEZING TEMPERATURES.

* TEMPERATURES...IN UPPER 20S TO LOWER 30S.

* TIMING...LATE TONIGHT INTO THE FIRST HALF OF THURSDAY MORNING.

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
4 follow-up statements
980 
WWUS71 KOKX 161956
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
356 PM EDT WED APR 16 2014

...FREEZE WARNING IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

CTZ009>012-NJZ004-103>108-NYZ069>071-073-078>081-171400-
/O.CON.KOKX.FZ.W.0002.140417T0600Z-140417T1400Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
356 PM EDT WED APR 16 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
THURSDAY...

* LOCATIONS...SUFFOLK COUNTY...PORTIONS OF NORTHEAST NEW 
  JERSEY... ROCKLAND AND WESTCHESTER COUNTIES...AND COASTAL 
  CONNECTICUT.

* HAZARDS...FREEZING TEMPERATURES.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...LATE TONIGHT INTO THE FIRST HALF OF THURSDAY MORNING.

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
946 
WWUS71 KOKX 162326
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
726 PM EDT WED APR 16 2014

...FREEZE WARNING IN EFFECT FROM 2 AM TONIGHT TO 10 AM EDT THURSDAY
MORNING...

CTZ009>012-NJZ004-103>108-NYZ069>071-073-078>081-171400-
/O.CON.KOKX.FZ.W.0002.140417T0600Z-140417T1400Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
726 PM EDT WED APR 16 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
THURSDAY...

* LOCATIONS...SUFFOLK COUNTY...PORTIONS OF NORTHEAST NEW JERSEY...
  ROCKLAND WESTCHESTER AND BRONX COUNTIES...AND COASTAL CONNECTICUT.

* HAZARDS...FREEZING TEMPERATURES.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...LATE TONIGHT INTO THE FIRST HALF OF THURSDAY MORNING.

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
265 
WWUS71 KOKX 170807
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
407 AM EDT THU APR 17 2014

...FREEZE WARNING IN EFFECT THROUGH MID MORNING ACROSS COASTAL
CONNECTICUT...SUFFOLK...BRONX AND ROCKLAND COUNTIES...SOUTHERN
WESTCHESTER COUNTIES...AND PORTIONS OF NORTHEAST NEW JERSEY...

CTZ009>012-NJZ004-103>108-NYZ069>071-073-078>081-171400-
/O.CON.KOKX.FZ.W.0002.000000T0000Z-140417T1400Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
407 AM EDT THU APR 17 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* LOCATIONS...SUFFOLK...ROCKLAND AND BRONX COUNTIES...COASTAL
  CONNECTICUT...SOUTHERN WESTCHESTER COUNTY...AND PORTIONS OF
  NORTHEAST NEW JERSEY...

* HAZARDS...FREEZING TEMPERATURES.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...THROUGH MID MORNING.

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MALOIT
130 
WWUS71 KOKX 171144
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
744 AM EDT THU APR 17 2014

CTZ009>012-NJZ104-106-108-NYZ071-078>081-172100-
/O.CAN.KOKX.FZ.W.0002.000000T0000Z-140417T1400Z/
/O.NEW.KOKX.FR.Y.0001.140418T0500Z-140418T1300Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION-
SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
744 AM EDT THU APR 17 2014

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY. THE
FREEZE WARNING THIS MORNING HAS BEEN CANCELLED.

* LOCATIONS...SUFFOLK COUNTY...COASTAL CONNECTICUT...SOUTHERN
  WESTCHESTER COUNTY...AND PORTIONS OF NORTHEAST NEW JERSEY.

* HAZARDS...AREAS OF FROST. 

* TEMPERATURES...MID 30S.

* TIMING....EARLY FRIDAY MORNING. 

* IMPACTS...THE DEVELOPMENT OF FROST WILL POSE A RISK OF DAMAGE TO
  SENSITIVE OUTDOOR PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NJZ004-103-105-107-NYZ069-070-172100-
/O.CAN.KOKX.FZ.W.0002.000000T0000Z-140417T1400Z/
/O.NEW.KOKX.FZ.A.0002.140418T0500Z-140418T1300Z/
EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX-WESTERN UNION-
ROCKLAND-NORTHERN WESTCHESTER-
744 AM EDT THU APR 17 2014

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING. THE FREEZE WARNING THIS WARNING HAS BEEN CANCELLED.

* LOCATIONS...NORTHERN WESTCHESTER COUNTY...AND PORTIONS OF
  NORTHEAST NEW JERSEY.

* HAZARDS...FREEZING TEMPERATURES.

* TEMPERATURES...UPPER 20S TO LOWER 30S.

* TIMING...ISOLATED AREAS MAY REMAIN BELOW FREEZING THROUGH MID
  MORNING TODAY...WITH TEMPERATURES THEN WARMING THE REMAINDER OF
  THE DAY. TEMPERATURES ARE FORECASTED TO DROP BELOW FREEZING
  AGAIN EARLY FRIDAY MORNING.

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS BELOW FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

NYZ073-171245-
/O.CAN.KOKX.FZ.W.0002.000000T0000Z-140417T1400Z/
BRONX-
744 AM EDT THU APR 17 2014

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS CANCELLED THE FREEZE
WARNING.

TEMPERATURES HAVE WARMED ABOVE FREEZING. THEREFORE...THE WARNING
HAS BEEN CANCELLED. 

$$

NYZ177-179-172100-
/O.NEW.KOKX.FR.Y.0001.140418T0500Z-140418T1300Z/
NORTHERN NASSAU-SOUTHERN NASSAU-
744 AM EDT THU APR 17 2014

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY.

* LOCATIONS...NASSAU COUNTY. 

* HAZARDS...AREAS OF FROST. 

* TEMPERATURES...IN THE MID 30S.

* TIMING...EARLY FRIDAY MORNING. 

* IMPACTS...THE DEVELOPMENT OF FROST WILL POSE A RISK OF DAMAGE TO
  SENSITIVE OUTDOOR PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this freeze warning went out at Apr 16, 1:47 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Apr 16, 1:47 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
147 PM EDT WED APR 16 2014

.SYNOPSIS...
HIGH PRESSURE BUILDS OVER THE REGION TODAY AND DRIFTS NORTHEAST
TONIGHT AND THURSDAY. HIGH PRESSURE REMAINS OVER THE NORTHEAST
FRIDAY INTO THE WEEKEND AS MULTIPLE LOW PRESSURE AREAS RIDE A
STALLED FRONT TO THE EAST. THE HIGH FINALLY PUSHES OFF TO THE
EAST BEGINNING OF NEXT WEEK WITH LOW PRESSURE RETURNING FOR MID
WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MINOR ADJUSTMENTS MADE TO TEMPS AND DEW PTS TO REFLECT CURRENT
OBS. LOWERED HIGH TEMP FCST SLIGHTLY IN SPOTS.

RIDGE BUILDS INTO THE REGION THIS AFTERNOON. GUSTY NORTHWEST FLOW
CONTINUES TO DIMINISH THROUGH THE DAY. WITH MIXING TO AROUND 3500
FT...HIGH TEMPERATURES WILL BE WELL BELOW NORMAL WITH HIGHS IN THE
40S. NORMAL HIGHS ARE AROUND 60.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
RIDGE REMAINS ACROSS THE REGION TONIGHT INTO THURSDAY AS SURFACE
HIGH REMAINS TO THE NORTHEAST AND RIDGES DOWN ALONG THE EASTERN
SLOPES OF THE APPALACHIANS. THE COLD AIR MASS WILL REMAIN IN PLACE
TONIGHT INTO THURSDAY. TEMPERATURES WILL AGAIN APPROACH OR FALL
BELOW FREEZING ACROSS THE AREA. A FREEZE WATCH HAS BEEN POSTED FOR
THE SAME AREAS THAT HAD THE FREEZE WARNING THIS MORNING.
HOWEVER...THERE IS LESS CERTAINTY OF WIDESPREAD FREEZING
TEMPERATURES BEING REALIZED ACROSS THE CITY AND ADJACENT ZONES.
NO RECORDS ARE EXPECTED TO BE BROKEN TONIGHT UNLESS TEMPERATURES
FALL LOWER THAN FORECAST AS SKIES WILL BE CLEAR AND WINDS WILL
INITIALLY BE LIGHT IN THE EVENING. THEN WITH THE HIGH BUILDING TO
THE NORTHEAST WINDS WILL INCREASE FROM THE NORTHEAST BRINGING IN
COOLER NORTHERN ATLANTIC AIR LATER TONIGHT INTO THURSDAY.
THURSDAYS HIGHS WILL ONLY BE A COUPLE OF DEGREES HIGHER THAN
TODAYS HIGHS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
INITIALLY DRY WEATHER THURSDAY NIGHT AS THE CENTER OF THE SURFACE
HIGH PUSHES NORTH AND EAST WHILE THE AREA REMAINS UNDER BROAD
RIDGING. GLOBAL MODELS SUGGEST WEAK LOW PRESSURE DEVELOPMENT ALONG A
STALLED FRONT OFFSHORE THAT COULD BRING LIGHT PCPN INTO THE AREA BY
FRIDAY MORNING...THEN SLOWLY SPREADING TO THE NORTH FRI NIGHT INTO
SAT. 00Z GFS A BIT MORE PRONOUNCED IN THE DEVELOPMENT OF THE LOW AND
THE RESULTING PCPN WITH THE SUGGESTION OF INTERACTION BETWEEN A
SOUTHERN STREAM SHORTWAVE WITH THE NORTHERN STREAM TROUGH/CLOSED
LOW. ALL OTHER MODELS KEEP A DISTINCT SEPARATION BETWEEN THE TWO SO
WENT AHEAD AND MAINTAINED THE SLIGHT CHC/CHC POPS FOR NOW WITH
UNCERTAINTY ON JUST HOW WIDESPREAD THE PCPN OCCURS. AN APPROACHING
FRONT SAT COULD TRIGGER SCT RAIN SHOWERS AS THE UPPER LEVEL TROUGH
SWINGS THROUGH. THINGS THEN DRY OUT FOR SAT NIGHT-SUNDAY WITH ZONAL FLOW
SETTING UP ALOFT AND HIGH PRESSURE BUILDING SOUTH INTO THE
NORTHEAST.

SOME MODEL DISCREPANCIES IN THE HANDLING OF THE NEXT LOW PRESSURE
SYSTEM NEXT WEEK. 00Z GFS LINGERS THE HIGH OVER THE NORTHEAST THEN
BRINGS A WEAK FRONT IN FROM THE WEST WHILE ECMWF AND CMC BOTH
DEVELOP A DECENT AREA OF LOW PRESSURE OFF COASTAL FLORIDA AND TRACK
TO THE NORTH ALONG A STALLED FRONT. FLOW ALOFT SUGGESTS MORE OF A
GFS SOLUTION IN THIS CASE...SO SIDED MORE TO A GFS/WPC
BLEND...BRINGING POPS IN MONDAY NIGHT AND KEEPING THEM IN PLACE
THROUGH TUESDAY WITH THE FRONT REMAINING IN THE VICINITY AND
MULTIPLE SHORTWAVES RIDING THE FLOW ALOFT.

COOLER WEATHER IN STORE FOR THE TRI STATE AREA THURS NIGHT/FRI AS
THE POSITIONING OF THE HIGH KEEPS A COOLER EASTERLY/NORTHEASTERLY
FLOW DESPITE WAA ALOFT. HOWEVER...AS WINDS SHIFT FOR THE
WEEKEND...EXPECT TEMPS TO WARM BACK TO NEAR NORMAL. OVERALL...TEMPS
EXPECTED TO REMAIN WARM ENOUGH WITH TIMING OF PCPN TO KEEP PCPN IN
THE FORM OF RAIN. THURS NIGHT WILL BE THE COLDEST NIGHT IN THE
EXTENDED...THOUGH CURRENTLY NOT EXPECTING FROST/FREEZE ISSUES IN
AREAS CURRENTLY IN THE GROWING SEASON.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
HIGH PRESSURE BUILDS OVER THE AREA INTO THIS EVENING...THEN SHIFTS
NE OVER THE CANADIAN MARITIMES ON THURSDAY.

VFR.

NW WINDS 10 TO 15 KT WITH GUSTS 20 TO 25 KT INTO EARLY AFTERNOON.
GUSTS WILL END AROUND 21Z WITH SUSTAINED WINDS SLOWLY DIMINISHING
THIS EVENING AS DIRECTIONS VEER TO THE N.

OVERNIGHT...WINDS WILL VEER TO THE NE AT 5-12 KT. WINDS CONTINUE TO
VEER TO THE E THURSDAY MORNING WITH SPEEDS INCREASING 10 TO 15 KT.

 ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: WIND DIRECTION MAY VARY 310-340 MAG THIS
AFTERNOON. END TIME OF GUSTS MAY BE OFF +/- AN HOUR.

KLGA FCSTER COMMENTS: WIND DIRECTION MAY VARY 320-350 MAG THIS
AFTERNOON. END TIME OF GUSTS MAY BE OFF +/- AN HOUR.

KEWR FCSTER COMMENTS: 310-340 MAG. END TIME OF GUSTS MAY BE OFF +/-
AN HOUR.

KTEB FCSTER COMMENTS: END TIME OF GUSTS MAY BE OFF +/- AN HOUR.

KHPN FCSTER COMMENTS: END TIME OF GUSTS MAY BE OFF +/- AN HOUR.

KISP FCSTER COMMENTS: END TIME OF GUSTS MAY BE OFF +/- AN HOUR.

.OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
.THURSDAY...VFR. E WIND GUST AROUND 20KT POSSIBLE.
.THURSDAY NIGHT-FRIDAY NIGHT...PSBL MVFR CIGS.
.SATURDAY...PSBL MVFR CONDITIONS WITH LOW CHANCE OF -SHRA.
.SATURDAY NIGHT-SUNDAY...VFR
.MONDAY...VFR

&&

.MARINE...
SCA ON THE SOUND/LI BAYS/NY HARBOR HAS BEEN DROPPED NOW THAT
FREQUENT GUSTS ARE BELOW 25 KT. ON THE OCEAN...JUST OCCASIONAL
GUSTS TO 25 KT THIS AFTERNOON...BUT A BUILDING SE SWELL IS
EXPECTED TO KEEP SEAS ABOVE 5 FT. THERE COULD BE A PERIOD OVER THE
WESTERN OCEAN WATERS THIS AFTERNOON AND EARLY EVENING WHERE SCA
CONDITIONS ARE NOT BEING MET...HOWEVER...THE EXPECTATION IS FOR
BUILDING SEAS AND STRENGTHENING WINDS LATER ON IN THE NIGHT.

SCA CONDITIONS CONTINUE ON THE OCEAN WATERS ON THURSDAY. FOR THE
OTHER WATERS...OCCASIONAL GUSTS TO 25 KT POSSIBLE.

BRIEF PERIOD OF 25 KT GUSTS ON THE OCEAN WATERS THURS NIGHT...WITH
WINDS DIMINISHING HEADING INTO FRIDAY AS HIGH PRESSURE BUILDS OVER THE
WATERS. WINDS REMAIN SUB-SCA CONDITIONS THROUGH THE BEGINNING OF
NEXT WEEK. SEAS REMAIN ELEVATED ON THE OCEAN DURING THE
PERIOD...FINALLY SUBSIDING BY LATE SAT. SEAS THEN EXPECTED TO REMAIN
BELOW 5 FT INTO NEXT WEEK.

&&

.HYDROLOGY...
DRY TODAY THROUGH THURSDAY. THEN NO SIGNIFICANT PRECIPITATION
THAT WOULD HAVE HYDROLOGIC IMPACTS IS CURRENTLY FORECASTED
THURSDAY NIGHT THROUGH THE MIDDLE OF THE NEXT WEEK.

NOTE...MINOR FLOODING CONTINUES ALONG THE CONNECTICUT RIVER.
ADDITIONAL HEAVY RAINFALL WILL LIKELY CAUSE WATER LEVELS TO CONTINUE
TO RISE THROUGH THE WEEK...WITH POTENTIAL FOR MODERATE FLOOD LEVELS
TO BE REACHED. MONITOR THE LATEST FLOOD WARNINGS FROM NWS TAUNTON MA.

NO SIGNIFICANT PRECIPITATION IS EXPECTED FROM THURSDAY INTO EARLY
NEXT WEEK.

&&

.CLIMATE...
RECORD LOWS FOR THURSDAY MORNING APRIL 17:

EWR - 30 IN 1980  FORECAST LOW - 33
BDR - 30 IN 1962  FORECAST LOW - 31
NYC - 28 IN 1875  FORECAST LOW - 34
LGA - 32 IN 1980  FORECAST LOW - 36
JFK - 33 IN 1980  FORECAST LOW - 35
ISP - 30 IN 2005  FORECAST LOW - 30

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
     CTZ009>012.
NY...FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
     NYZ069>075-078>081-176>179.
NJ...FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
     NJZ004-006-103>108.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ350-353-
     355.

&&

SYNOPSIS...SEARS/MET
NEAR TERM...JC/MET
SHORT TERM...MET
LONG TERM...SEARS
AVIATION...DS
MARINE...JC/SEARS/MET
HYDROLOGY...SEARS/MET
CLIMATE...
Hazardous weather outlook, Apr 16, 10:21 AM EDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1021 AM EDT WED APR 16 2014

CTZ009>012-NJZ004-006-103>108-NYZ069>075-078>081-176>179-171100-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
1021 AM EDT WED APR 16 2014

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>008-NJZ002-NYZ067-068-171100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-
1021 AM EDT WED APR 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-171100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1021 AM EDT WED APR 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 10:15 AM EDTFreeze WatchOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region5 hr
Apr 16, 3:31 AM EDTSmall Craft AdvisoryOKX48 hr

Nearby

Freeze Warnings in Connecticut, 2014Freeze Warnings in New York, 2014Freeze Warnings in New Jersey, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.